Scaling Agile Adoption

08:30

Registration

schedule 08:30 AM - 09:00 AM (30 mins)
09:00
Keynote
10:00
Keynote
theaters No Slides  
video_library No Video  
10:15

Coffee/Tea Break

schedule 10:15 AM - 10:30 AM (15 mins)
10:30

Windows on Transformation: Four Pathways to Grow a more Agile Enterprise

schedule 10:30 AM - 11:15 AM
placeGrand Ball Room

Intermediate Session

Windows on Transformation: Four Pathways to Grow a more Agile Enterprise

Lyssa Adkins
Lyssa Adkins
Agile Coaching Institute
United States United States
Michael Spayd
Michael Spayd
Agile Coaching Institute
United States United States
Lyssa Adkins
Lyssa Adkins
Agile Coaching Institute
United States United States
Michael Spayd
Michael Spayd
Agile Coaching Institute
United States United States
Talk

From Lean Startup to Agile Enterprise (beyond IT)

schedule 10:30 AM - 11:15 AM
placeEsquire

Beginner Session

From Lean Startup to Agile Enterprise (beyond IT)

Evan Leybourn
Evan Leybourn
Directing the Agile Organisation
Australia Australia
Evan Leybourn
Evan Leybourn
Directing the Agile Organisation
Australia Australia
Talk

Achieving Enterprise Agility with the Scaled Agile Framework...and Have Fun Doing It!

schedule 10:30 AM - 12:00 PM
placeSigma

Intermediate Session

Achieving Enterprise Agility with the Scaled Agile Framework...and Have Fun Doing It!

Colin O
Colin O'Neill
Scaled Agile, Inc.
United States United States
Colin O
Colin O'Neill
Scaled Agile, Inc.
United States United States
Tutorial
11:30
Talk Talk
12:00
Demonstration
theaters No Slides  
video_library No Video  
12:15
Demonstration
theaters No Slides  
video_library No Video  
Talk
theaters No Slides  
video_library No Video  
12:30

Lunch

schedule 12:30 PM - 01:30 PM (60 mins)
01:30
Talk
theaters No Slides  
Experience Report Workshop
02:30

Nokia Maps Agile Journey.....(Agile Transformation, Scaling and Overcoming Challenges)

schedule 02:30 PM - 03:15 PM
placeGrand Ball Room

Intermediate Session

Nokia Maps Agile Journey.....(Agile Transformation, Scaling and Overcoming Challenges)

Allen Rutzen
Allen Rutzen
Nokia
United States United States
Sunil Roy
Sunil Roy
HERE (NOKIA Maps)
India India
Allen Rutzen
Allen Rutzen
Nokia
United States United States
Sunil Roy
Sunil Roy
HERE (NOKIA Maps)
India India
Talk
Experience Report
02:55
Experience Report
03:00
Demonstration
theaters No Slides  
video_library No Video  
03:15

Coffee/Tea Break

schedule 03:15 PM - 03:30 PM (15 mins)
03:30

Kanban through its Values: An Agenda for Scale

schedule 03:30 PM - 04:15 PM
placeGrand Ball Room

Intermediate Session

Kanban through its Values: An Agenda for Scale

Mike Burrows
Mike Burrows
David J Anderson & Associates Inc
United Kingdom United Kingdom
Mike Burrows
Mike Burrows
David J Anderson & Associates Inc
United Kingdom United Kingdom
Talk
Talk Workshop
04:30
Talk

Scaling from Project > Program > Portfolio - The Agile Transformation and Journey

schedule 04:30 PM - 05:15 PM
placeEsquire

Intermediate Session

Scaling from Project > Program > Portfolio - The Agile Transformation and Journey

Venkatraman L
Venkatraman L
Sidra Medical & Research Center
Qatar Qatar
Venkatraman L
Venkatraman L
Sidra Medical & Research Center
Qatar Qatar
Case Study
05:00
Talk
theaters No Slides  
video_library No Video  
05:30
Talk Workshop
theaters No Slides  
video_library No Video  
06:30
Keynote
07:30
Keynote
theaters No Slides  
video_library No Video  
08:00

Dinner, Agile Art and Networking

schedule 08:00 PM - 11:00 PM (180 mins)
 

Offshore/Distributed Agile

08:30

Registration

schedule 08:30 AM - 09:00 AM (30 mins)
09:00
Keynote
10:00
Keynote
theaters No Slides  
video_library No Video  
10:15

Coffee/Tea Break

schedule 10:15 AM - 10:30 AM (15 mins)
10:30
Talk
theaters No Slides  

Meeting the challenges of agile principles: An offshore Scrum Master perspective

schedule 10:30 AM - 10:50 AM
placeEsquire

Intermediate Session

Meeting the challenges of agile principles: An offshore Scrum Master perspective

Pooja Wandile
Pooja Wandile
Persistent Systems Ltd
India India
Pooja Wandile
Pooja Wandile
Persistent Systems Ltd
India India
Experience Report
theaters No Slides  
Workshop
10:55
Experience Report
11:30
Case Study
theaters No Slides  
Experience Report

Evolutionary Approach for Maturing Agile Adoption in IT Services

schedule 11:30 AM - 12:15 PM
placeSigma

Intermediate Session

Evolutionary Approach for Maturing Agile Adoption in IT Services

Ravi Kumar
Ravi Kumar
AgileFAQs Tech Pvt Ltd
India India
Ravi Kumar
Ravi Kumar
AgileFAQs Tech Pvt Ltd
India India
Talk
11:55
Experience Report
12:30

Lunch

schedule 12:30 PM - 01:30 PM (60 mins)
01:30
Case Study
theaters No Slides  
video_library No Video  
Experience Report Workshop
01:55
Experience Report
02:30

Distributed Product Owner Team for an Agile Medical Development

schedule 02:30 PM - 03:15 PM
placeGrand Ball Room

Advanced Session

Distributed Product Owner Team for an Agile Medical Development

Andrea Heck
Andrea Heck
Siemens AG Healthcare
Germany Germany
Andrea Heck
Andrea Heck
Siemens AG Healthcare
Germany Germany
Case Study
Experience Report Talk
02:55
Experience Report
03:15

Coffee/Tea Break

schedule 03:15 PM - 03:30 PM (15 mins)
03:30
Tutorial Talk
video_library No Video  
Talk
03:55

Transformation Vs Adoption

schedule 03:55 PM - 04:15 PM
placeEsquire

Intermediate Session

Transformation Vs Adoption

Ebin John
Ebin John
Societe Generale Global Solution Center
India India
Ebin John
Ebin John
Societe Generale Global Solution Center
India India
Experience Report
04:30

Mitigating clashing paradigms between Agile Development and ISO 9000

schedule 04:30 PM - 05:15 PM
placeGrand Ball Room

Advanced Session

Mitigating clashing paradigms between Agile Development and ISO 9000

Mikael Gislen
Mikael Gislen
Gislen Software Pvt. Ltd.
Sweden Sweden
Mikael Gislen
Mikael Gislen
Gislen Software Pvt. Ltd.
Sweden Sweden
Talk
Experience Report

Let's Kill an Agile Project

schedule 04:30 PM - 05:15 PM
placeSigma

Beginner Session

Let's Kill an Agile Project

Evan Leybourn
Evan Leybourn
Directing the Agile Organisation
Australia Australia
Evan Leybourn
Evan Leybourn
Directing the Agile Organisation
Australia Australia
Workshop
video_library No Video  
04:55
Experience Report
05:30

The Broken State of Process Improvement in Software Development

schedule 05:30 PM - 06:15 PM
placeGrand Ball Room

Intermediate Session

The Broken State of Process Improvement in Software Development

Chad Wathington
Chad Wathington
ThoughtWorks Studios
United States United States
Chad Wathington
Chad Wathington
ThoughtWorks Studios
United States United States
Talk

The secret shortcuts to Agile... (that won't get you there)

schedule 05:30 PM - 06:15 PM
placeEsquire

Advanced Session

The secret shortcuts to Agile... (that won't get you there)

Ram Ramalingam
Ram Ramalingam
Oracle Financial Software Services
India India
Ram Ramalingam
Ram Ramalingam
Oracle Financial Software Services
India India
Talk
Demonstration
06:30
Keynote
theaters No Slides  
video_library No Video  
07:30
Keynote
theaters No Slides  
video_library No Video  
08:00

Dinner, Agile Art and Networking

schedule 08:00 PM - 11:00 PM (180 mins)
 

Agile Lifecycle

08:30

Registration

schedule 08:30 AM - 09:00 AM (30 mins)
09:00
Keynote
10:00
Keynote
theaters No Slides  
video_library No Video  
10:15

Coffee/Tea Break

schedule 10:15 AM - 10:30 AM (15 mins)
10:30
Talk

Applying Lean UX to Capital Markets - Lessons From a Year of Lean UX on Wall Street

schedule 10:30 AM - 11:15 AM
placeEsquire

Intermediate Session

Applying Lean UX to Capital Markets - Lessons From a Year of Lean UX on Wall Street

Michael Heydt
Michael Heydt
SunGard Global Services
United States United States
Michael Heydt
Michael Heydt
SunGard Global Services
United States United States
Talk

Agile Engineering Javascript with Jasmine & AngularJS, Karma & Jenkins

schedule 10:30 AM - 12:00 PM
placeSigma

Intermediate Session

Agile Engineering Javascript with Jasmine & AngularJS, Karma & Jenkins

Daniel Zen
Daniel Zen
Zen Digital
United States United States
Daniel Zen
Daniel Zen
Zen Digital
United States United States
Tutorial
11:30
Talk
theaters No Slides  
Workshop
theaters No Slides  
12:00
Demonstration
theaters No Slides  
video_library No Video  
12:15
Demonstration
theaters No Slides  
video_library No Video  
Talk
theaters No Slides  
video_library No Video  
12:30

Lunch

schedule 12:30 PM - 01:30 PM (60 mins)
01:30
Demonstration Experience Report
video_library No Video  

Build Your Dreams: User Requirements Gathering with LEGO Serious Play

schedule 01:30 PM - 03:00 PM
placeSigma

Beginner Session

Build Your Dreams: User Requirements Gathering with LEGO Serious Play

Ellen Grove
Ellen Grove
Agile Partnership
Canada Canada
Ellen Grove
Ellen Grove
Agile Partnership
Canada Canada
Workshop
01:55
Experience Report
02:30
Talk Talk
03:00
Demonstration
theaters No Slides  
video_library No Video  
03:15

Coffee/Tea Break

schedule 03:15 PM - 03:30 PM (15 mins)
03:30

Building Creative Teams: Motivation, Engagement and Retrospectives

schedule 03:30 PM - 05:00 PM
placeGrand Ball Room

Advanced Session

Building Creative Teams: Motivation, Engagement and Retrospectives

Cara Turner
Cara Turner
Khanyisa Real Systems
South Africa South Africa
Cara Turner
Cara Turner
Khanyisa Real Systems
South Africa South Africa
Talk
Demonstration
theaters No Slides  
Workshop
04:00
Experience Report
04:30
Workshop
05:00
Demonstration
theaters No Slides  
video_library No Video  
Demonstration
theaters No Slides  
video_library No Video  
05:30
Talk Talk Talk
06:30
Keynote
07:30
Keynote
theaters No Slides  
video_library No Video  
08:00

Dinner, Agile Art and Networking

schedule 08:00 PM - 11:00 PM (180 mins)
 

Beyond Agile

08:30

Registration

schedule 08:30 AM - 09:00 AM (30 mins)
09:00

Unknown Knowns

schedule 09:00 AM - 10:00 AM
placeGrand Ball Room

Advanced Session

Unknown Knowns

Dave Thomas
Dave Thomas
Pragmatic Programmers, LLC
United States United States
Dave Thomas
Dave Thomas
Pragmatic Programmers, LLC
United States United States
Keynote
theaters No Slides  
10:00
Keynote
theaters No Slides  
video_library No Video  
10:15

Coffee/Tea Break

schedule 10:15 AM - 10:30 AM (15 mins)
10:30
Talk

Agile Coaching? Sure thing! What about Life Coaching in Agile Thinking?

schedule 10:30 AM - 11:15 AM
placeEsquire

Beginner Session

Agile Coaching? Sure thing! What about Life Coaching in Agile Thinking?

Victoria Schiffer
Victoria Schiffer
REA Group / realestate.com.au
Australia Australia
Victoria Schiffer
Victoria Schiffer
REA Group / realestate.com.au
Australia Australia
Talk

Methodology Patterns: a Different Approach to Create a Methodology for Your Project

schedule 10:30 AM - 12:00 PM
placeSigma

Advanced Session

Methodology Patterns: a Different Approach to Create a Methodology for Your Project

Giovanni Asproni
Giovanni Asproni
Asprotunity Limited
United Kingdom United Kingdom
Giovanni Asproni
Giovanni Asproni
Asprotunity Limited
United Kingdom United Kingdom
Tutorial
11:30
Talk Experience Report
11:55
Experience Report
12:30

Lunch

schedule 12:30 PM - 01:30 PM (60 mins)
01:30
Case Study
theaters No Slides  

Hiring (or Growing) the Right Agile Coach

schedule 01:30 PM - 02:15 PM
placeEsquire

Intermediate Session

Hiring (or Growing) the Right Agile Coach

Lyssa Adkins
Lyssa Adkins
Agile Coaching Institute
United States United States
Michael Spayd
Michael Spayd
Agile Coaching Institute
United States United States
Lyssa Adkins
Lyssa Adkins
Agile Coaching Institute
United States United States
Michael Spayd
Michael Spayd
Agile Coaching Institute
United States United States
Talk

Scrum of One

schedule 01:30 PM - 02:15 PM
placeSigma

Intermediate Session

Scrum of One

Elinor Slomba
Elinor Slomba
E. Slomba Arts Interstices
United States United States
Elinor Slomba
Elinor Slomba
E. Slomba Arts Interstices
United States United States
Demonstration
02:30
Case Study
theaters No Slides  
Demonstration Talk
theaters No Slides  
03:15

Coffee/Tea Break

schedule 03:15 PM - 03:30 PM (15 mins)
03:30
Talk
theaters No Slides  
Demonstration Workshop
theaters No Slides  
04:30
Talk Talk
05:00
Talk
theaters No Slides  
video_library No Video  
05:30
Keynote
theaters No Slides  
video_library No Video  

Scaling Agile Adoption

08:30

    Registration - 30 mins

09:00
  • 2 favorite_border 0forum Martin Fowler

    Software Design in the 21st Century

    schedule 09:00 AM - 10:00 AM
     
    place Grand Ball Room
     
    60 mins
     
    Keynote
     
    Intermediate
     

    In the last decade or so we've seen a number of new ideas added to the mix to help us effectively design our software. Patterns help us capture the solutions and rationale for using them. Refactoring allows us to alter the design of a system after the code is written. Agile methods, in particular Extreme Programming, give us a highly iterative and evolutionary approach which is particularly well suited to changing requirements and environments. Martin Fowler has been a leading voice in these techniques and will give a suite of short talks featuring various aspects about his recent thinking about how these and other developments affect our software development.

10:00
10:15

    Coffee/Tea Break - 15 mins

10:30
  • 1 favorite_border 0forum Lyssa Adkins

    Windows on Transformation: Four Pathways to Grow a more Agile Enterprise

    schedule 10:30 AM - 11:15 AM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Intermediate
     

    It is easy to envision a more Agile enterprise, yet we have found as a community it is quite difficult to accomplish. The transformation process goes on in many dimensions and unless we have a framework that helps us see from each of those perspectives, our efforts are much more likely to fall short. Based on Michael Spayd's upcoming book, Coaching the Agile Enterprise, this session will (literally) walk you through each of the four fundamental perspectives and the power and limitation of each. We will explore together approaches that are suitable to each perspective and how to activate them in your team, division or organization.

  • 7 favorite_border 7forum Evan Leybourn

    From Lean Startup to Agile Enterprise (beyond IT)

    schedule 10:30 AM - 11:15 AM
     
    place Esquire
     
    45 mins
     
    Talk
     
    Beginner
     

    Traditional models of management and corporate governance are failing to keep up with the needs of the modern economy. Change, both technological and cultural, is occurring at faster rates than ever before. In this climate, modern enterprises will live or die on their ability to adapt. This is where Agile, and Agile Business Management, come in. Agile is change; changing how you think, changing how you work and changing the way you interact. This is important whether you are a software developer or a CEO.

    In this presentation, Evan will provide engaging and enlightening case studies of Agile beyond IT; from lean startups to large enterprises. These will be reinforced with practical approaches for the leadership of teams, divisions and businesses. 

    Taking the successful concepts and methods from the Agile movement and Evan's new book, Agile Business Management is a framework for the day-to-day management of organisations regardless of industry, size or location. We will discuss processes, techniques, and case studies for the 4 key domains from Agile Business Management;

    1. You, the Agile Manager - What makes a good manager and how do their responsibilities change?
    2. Integrated Customer Engagement - Collaboration and communication techniques to build trust and deliver Customer needs efficiently, with minimal waste, and to everyone's satisfaction.
    3. The Structure of an Agile Organisation - Efficient, transparent and collaborative techniques to manage empowered staff.
    4. Work, the Agile Way - Managing all types of business functions, from software, HR, finance to legal, by using Just-In-Time planning and Incremental or Continuous Delivery processes.

    Ultimately, the goal of this presentation is to make you think about your role as a leader. 

  • 4 favorite_border 4forum Colin O

    Achieving Enterprise Agility with the Scaled Agile Framework...and Have Fun Doing It!

    schedule 10:30 AM - 12:00 PM
     
    place Sigma
     
    90 mins
     
    Tutorial
     
    Intermediate
     

    Scrum, XP, Kanban and related methods have been proven to provide step changes in productivity and quality for software teams. However, these methods do not have the native constructs necessary to scale to the enterprise. What the industry desperately needs is a solution that moves from a set of simplistic, disparate, development-centric methods, to a scalable, unified approach that addresses the complex constructs and additional stakeholders in the organization—and enables realization of enterprise-class product or service initiatives via aligned and cooperative solution development.

11:30
  • 1 favorite_border 5forum Simon Reason

    The Enterprise Experiment!

    schedule 11:30 AM - 12:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Intermediate
     

    Ever wondered what it's like to experiment in Agile? Ever thought when you started to scale Agile, you would get it right first time? Ever thought Agile adoption is full of experiments? We did! This session explores real world learning and observations when attempting to mature organisations from single team project based Agile to a Scaled Agile framework.

    This will be a fun and interactive session where will be using live experiments that highlight the purpose, result and our observations. Each experiment, as any Agilist would attest to, creates more unanswered questions, additional problems to solve and more opportunities to try out new hypotheses.

  • 1 favorite_border 0forum Doc Norton

    Creating a Global Engineering Culture

    schedule 11:30 AM - 12:15 PM
     
    place Esquire
     
    45 mins
     
    Talk
     
    Beginner
     

    Creating a Global Engineering Culture

12:00
12:15
12:30

    Lunch - 60 mins

01:30
  • 4 favorite_border 7forum Phil Abernathy

    Caramelising bad apples

    schedule 01:30 PM - 02:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Intermediate
     

    ‘One bad apple soils the barrel’ is a very true saying even in an Agile environment. Not identifying and managing poor behavior and performance can completely undermine any Agile transformation effort.

    How can Leaders, both within and external to Agile teams, set higher standards of accountability and hold people to it? Is self organization, peer pressure and the wisdom of the crowd enough to handle the wiles of organisational psychopaths?

    The fact remains that most teams will have a few difficult personalities and underperforming members.

    Agile is seen in many senior management circles as a softer, less accountable, way of working. Is that true?

    This talk will delve into how the human psyche works, drawing on latest studies in neuro and psycho analysis, combined with Harvard studies, to outline the best ways to define, identify and deal with ‘bad apples’ in an Agile environment while honouring the values and principles of Agile

  • 3 favorite_border 13forum Bhavin Kamani

    Experience report from Walmart

    schedule 01:30 PM - 02:15 PM
     
    place Esquire
     
    45 mins
     
    Experience Report
     
    Intermediate
     

    Agile processes are the new order of IT implementations. These talk will elaborate on our experience and learnings during agile process implementation at Walmart. 

    We will touchupon following 3 key areas and our learnings that helped us scale agile in large enterprises.

    • Process Visualization - Our learnings related to visualization of existing processes and practices and how it helped us identify signals from noise

    • Product Backlog Elaboration - In a complex and large programs product backlog management and role of product owner needs to be revisited.

    • Team Working Agreement - This is particulary crucial for scaling agile as dependency management is one of the key aspects of enterpsie agile implementation.

    We will conclude with our key learning of how processes needs to be continuously evolved in large scale implementation.

  • 11 favorite_border 2forum Naresh Jain

    Scaling XP Practices inside your organization using Train-the-Trainer Model

    schedule 01:30 PM - 03:00 PM
     
    place Sigma
     
    90 mins
     
    Workshop
     
    Advanced
     

    How do you effectively scale skill-based, quality training across your organization?

    Over the years, I've experimented with different ideas/models to scaling skill-based training across an organization. In the last 4 years, I've pretty much settled down on the following model. Its very useful when mentoring teams on skills like Test-Drive-Development (TDD), Behavior-Driven Development (BDD), Product Discovery, Writing User Stories, Evolutionary Design, Design Patterns, Problem Solving, etc. I've successfully implemented this model at some very prominent fortune 500 enterprises.

    The goal of this workshop is to explore what other successful models organized have used to scale skill-based training in their organization.

02:30
  • 68 favorite_border 10forum Allen Rutzen

    Nokia Maps Agile Journey.....(Agile Transformation, Scaling and Overcoming Challenges)

    schedule 02:30 PM - 03:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Intermediate
     

    We (at Nokia Maps Division) began our Agile Journey in 2009, with a Top Down approach for Agile Transformation. The formation of an Agile Working Group (with members having Agile experience behind them) at two major sites was instrumental in shaping the transformation and scaling and also overcoming the challenges from time to time.

    The challenges were huge, but our spirit was bigger, and the high level strategy was decided. Interestingly, the Agile Working Group itself ran the whole Transformation and Scaling program using Agile values and Scrum frame work. Scrum was also used as the preferred framework for the agile projects (after success in our pilots), except where Scrum would not work. Kanban or hybrid methods were used in those few teams.

    What were the challenges faced, and how did we overcome them? What values helped us in our transformation journey?

    How did we migrate to the Scaling phase? What helped us in scaling and stabilizing?

    Can we rest easy now? Of course not!

    What are the next steps? And of course, the challenges ahead?

    Let us share our Nokia Agile journey with you, and help you all be successful too, in your Agile journey!

  • 4 favorite_border 9forum Herry Wiputra

    Crossing the T's and Dotting the I's

    schedule 02:30 PM - 02:50 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Intermediate
     

    The term "cross functional team" has been made popular by the Agile movement. In cross functional team, we put people with different roles to work together for a common goal/purpose.

    I have seen this worked really well in many agile teams. People are no longer on silo and everyone have better understanding what each other's role is and consequently, what each other do. This leads to better self organising within the team.

    However, I strongly believe we can take this concept to the new level. The concept of cross functional team should be extended to not just the team but also to the individuals within the team. Scott Ambler wrote an essay on "Generalising Specialist". The term T-shaped developer was introduced by Mary and Tom Poppendieck in her famous book "Lean Software Development". By nature, people don't like to get out of their comfort zone, hence the tendency to keep working in area that they are familiar with. When leaders can create an environment where everyone is encouraged to learn, grow and make mistakes, amazing things can happen.

    In my experience leading teams, I have witnessed many transformations that enabled individuals to go beyond their traditional role, such as a manual QA assuming Scrum Master role, a BA doing deployment, a developer doing QA for a story, etc. Not only this enablement help develop the individuals to widen their horizon and skillset, it also helped the productivity of the team through better collaboration. When a team reach this stage, we no longer have problems such as "The QA has nothing to do because there are no stories to test", "The developers have nothing to do because the cannot keep up", "The deployment took longer than expected because the Ops person was not aware of the special configuration".

02:55
  • 7 favorite_border 12forum Aman King

    From Practitioner to Coach

    schedule 02:55 PM - 03:15 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Beginner
     

    Are you an Agile Practitioner? Or are you responsible for Agile transformation?

    Organizations that have begun their Agile journey welcome the guidance of an experienced Agile Coach. But external guidance cannot continue indefinitely as the only way to scale Agile.

    If you are in an Agile team, are you prepared to take on the coaching role for other teams once your Agile Coach moves on?

    If you are a manager, are you looking at grooming in-house coaches to scale and self-sustain transformation?

    The transitioning of practitioners into coaches can be key to your Agile journey. Individuals get to build on their potential, while the organization becomes more self-reliant.

    This session explores my personal journey from practitioner to coach. It should help you too in taking that first jump into the role of a coach. I will share real-world examples of dealing with on-the-fly situations, and of preparing upfront where possible. I will recommend resources, and mention handy techniques that should be in a coach's toolkit. The session essentially provides a kick-start for first-time coaches.

03:00
03:15

    Coffee/Tea Break - 15 mins

03:30
  • 3 favorite_border 4forum Mike Burrows

    Kanban through its Values: An Agenda for Scale

    schedule 03:30 PM - 04:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Intermediate
     

    Introducing the Kanban method through a 3-layered value system - a familiar core that stimulates and drives change, a middle layer that is about direction and alignment, and a protective outer layer of discipline and working agreements.

    This humane, values-centric model aligns Kanban with the concept of the Learning Organisation and suggests ways to seek resonances with other methods. It has some practical benefits too: it can help us engage more effectively with the organisation as it currently is; it encourages us to self-reflect on our effectiveness as agents of change; it provides a convenient framework for the capture of stories.

  • 5 favorite_border 6forum Fiona Mullen

    Agile - An Australian Journey of Cultural Change

    schedule 03:30 PM - 04:15 PM
     
    place Esquire
     
    45 mins
     
    Talk
     
    Beginner
     

    How did one of Australia's leading financial services organisation become the biggest Agile transformation story in the Southern hemisphere and what did we learn?

    The Suncorp Group leads in general insurance, banking, life insurance, superannuation and investment brands within Australia and New Zealand. The Group has 16,000 employees and relationships with nine million customers. It is a Top 20 ASX listed company with over $93 billion in assets.

    In 2007, we embarked on our Agile journey of cultural change. In this talk we will cover the strategy taken, the roadblocks we came across, the mistakes we made and the achievements along the way.

    You will learn how to tackle an Agile transformation, what to do and what NOT to do, where to start and what to expect and most of all what impact it will have, both negative and positive.

    Today Suncorp are seen as market leaders in Agile and are known globally for the Agile Academy http://www.agileacademy.com.au/agile/ which was designed for both staff and also the external market.

    The role of the Agile PMO, how to get infrastructure to work Agile, what about all those legal challenges, the cultural differences and the resistance to change? These are some of the learning we will share.

    There were challenges and successes and in this honest Aussie presentation will share with you both the highs and the lows.

  • 6 favorite_border 8forum Jason Yip

    Think Like an Agilist: Deliberate practice for Agile culture

    schedule 03:30 PM - 05:00 PM
     
    place Sigma
     
    90 mins
     
    Workshop
     
    Intermediate
     

    If I say, culture is important to adopting Agile, most people will just agree without even thinking too much about it.  But what is meant by "culture"?  Why is it important?

    Culture is not typical behaviour; it is not what we say we value (but don't actually do).  Culture is our basic assumptions of how things work.  Culture is the logic we use to think through and respond to any particular situation.

    If you imagine a pyramid, Agile practice and any other visible behaviour is on the top, stated or written Agile values and principles are in the middle, fundamental assumptions (aka culture) is at the base.

    My session is intended to expose people to the base of that pyramid.

    If culture is assumptions, then to understand Agile culture, we need to understand the basic assumptions of Agile.  To do this, I have created an approach called "Think Like an Agilist" that both exposes how we think through an "Agile situation" and allows us to deliberately practice "Agile culture".

    The general idea is that I won't just talk about Agile culture and values, what I'll call "culture theatre", but rather expose people, who nominally consider themselves part of the Agile culture, to their underlying thought processes and assumptions, given a relatively difficult scenario.  Those thought processes and assumptions are the essence of culture (reference Edgar H. Schein).  What is interesting is noting when the thought processes and assumptions are different which indicates that there is a different culture at play.  What I've noticed is that this difference is common between novice vs expert Agilists.

    Note that it isn't even about analyzing vs doing it mechanically but more about exposing what assumptions are being used to respond.

    NOTE: I will be updating the attached slides as when I created them, I was framing it more as "doctrine" rather than "culture", defined as fundamental assumptions"

04:30
  • 2 favorite_border 0forum Corey Haines

    Stories from 10 Years of Extreme Programming

    schedule 04:30 PM - 05:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Intermediate
     

    10 years ago I was introduced to Extreme Programming. Since then, I've been an avid practitioner, applying the techniques and values to my life as a software developer. Over that time, I've bounced between many extremes, learning and reflecting on the value that I get when building systems both for myself and for others.

    In this talk, I'll share some of those learnings and how my life as a software developer has changed with the times.

  • 2 favorite_border 6forum Venkatraman L

    Scaling from Project > Program > Portfolio - The Agile Transformation and Journey

    schedule 04:30 PM - 05:15 PM
     
    place Esquire
     
    45 mins
     
    Case Study
     
    Intermediate
     

    The case in point is a journey of Agile transformation when the organization was looking to manage releases through shorter iteration cycles. As the journey began, the organization had to leapfrog into 3x growth in terms of both people and business needs due to a round of substantial investor funding.

    The agile transformation started with just 6 teams in the organization and due to the nature of the team structure, the 3-member PMO team did not have the luxury for pilot projects and had to simultaniously roll out at one go across the 6+ component teams.

    In a span of 6 months, the number of teams grew to 12+ and the number of releases more than doubled. Also, 80% of the releases cut across more than 3 teams and the challenge was to keep the process pretty lean. PMO team worked closely with key stakeholders from Product, Engineering, Architecture and Operations to forumate and roll-out a simple 3 step process that aided the teams to deliver releases better than before. Here is when the organization leaped from project to portfolio of releases cutting across 10+ themes.

    Similar to what is quoted in the "Scaled Agile Framework" which the PMO tripped on much later in the process, there were organization wide prioritization done based on the product strategy, infrastructure and technology needs which eventually got translated into multiple programs within the organization, cutting across various teams. A concept of 3-in-a-box (PM, Architect and Engineering Owner) was formulated to bring in the required vigor in to the planning and execution process.The 3 in the box was further extended to Dev +QA + Ops who worked as a team to deliver the various stories across the contributing stacks.

    The challenges across value-driven prioritization from 100+ releases across the portfolio, release planning with engineering and product, the execution framework and scalability in engineering infrastructure commensurate with the agile processes, working with operations teams and all the way till adoption was seamlessly scaled using the initial framework that was set for just 15 releases.

    The presentation details how agile helped and is helping the product and technology teams in delivering better results than before. This would also detail the necessary Agile and operational metrics across the project teams, the program and the portfolio levels that aid the mid and senior management to take informed decisions. As always, this would not cover the IP and actual data of the organization but provide a clear framework to substantiate the process.

05:00
05:30
  • 1 favorite_border 0forum Dean Leffingwell

    Be Agile. Scale Up. Stay Lean. And Have More Fun

    schedule 05:30 PM - 06:30 PM
     
    place Grand Ball Room
     
    60 mins
     
    Talk
     
    Beginner
     

    Scrum, XP, and Kanban have been proven to provide step changes in productivity and quality for software teams. However, these methods do not have the native constructs necessary to scale to challenges of building enterprise class software systems. What the industry desperately needs is a solution that moves from a set of simplistic, disparate, development-centric methods, to a scalable, unified approach that addresses the complex constructs and additional stakeholders in the organization- and enables realization of enterprise-class product or service initiatives via aligned and cooperative solution development.

    In this talk, Dean Leffingwell describes how to accomplish this with the Scaled Agile Framework, a publicly - accessible knowledge base of proven Lean and Agile practices for enterprise-class software development. He approaches the problem from the perspectives of Lean thinking and principles of product development flow, illustrating how these core principles help deliver business results at scale, while keeping the development system - and the enterprise - lean and responsive to rapidly changing market needs. And since winning is more fun, he’ll also describe some of the personal benefits that come when teams master the art of delivering better enterprise-class software, at an ever faster pace.

  • favorite_border forum Richard Kasperowski

    Agile Art! Kick-Off

    schedule 05:30 PM - 06:30 PM
     
    place Sigma
     
    60 mins
     
    Workshop
     
    Beginner
     
06:30
  • 2 favorite_border 0forum Rae Abileah

    Engendering Justice: Women, War and Peace

    schedule 06:30 PM - 07:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Keynote
     
    Beginner
     

    One in three women will be raped or beaten in her lifetime. Half of the seven billion global population are women so that means one billion women alive now will, or have been, beaten or raped or beaten. Women and children are disproportionately affected by war and occupation as well. And yet numerous studies illustrate how uplifting women's work and leadership can strengthen the whole society and economy. Women are at the forefront of global campaigns challenging militarism and violence, and working to redirect resources into health care, education, green jobs and other life-affirming activities. What can we learn from these women and their successes thus far? How can the technology sector support this crucial work? How do these social movements stay agile to rapidly respond to breaking news while building a long-term progressive movements for deeper social, economic and environmental justice? As Arundhati Roy said, "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." In this talk, Rae Abileah will share visionary examples of women-led work for peace and justice and explore the paradigm shift needed for equality, human rights, and justice for all.

07:30
08:00

    Dinner, Agile Art and Networking - 180 mins

Offshore/Distributed Agile

08:30

    Registration - 30 mins

09:00
  • 3 favorite_border 0forum Todd Little

    Leveraging Global Talent for Effective Agility

    schedule 09:00 AM - 10:00 AM
     
    place Grand Ball Room
     
    60 mins
     
    Keynote
     
    Intermediate
     

    A major challenge in agile development is the ability of test teams to keep pace with ongoing development while simultaneously ensuring that new development has not created regression failures. This case study from Halliburton shows how together with two globally distributed outsourcing partners they developed a comprehensive test automation strategy for their agile teams that effectively leveraged both in house and outsourced activities. This approach resulted in a significant quality improvement from prior releases.

10:00
10:15

    Coffee/Tea Break - 15 mins

10:30
  • 1 favorite_border 0forum Arlo Belshee

    Adopting Agile via Continuous Improvement - Your First 5 Days and Your Next 2 Years

    schedule 10:30 AM - 11:15 AM
     
    place Grand Ball Room
     
    45 mins
     
    Talk
     
    Beginner
     

    Do you adopt Agile all at once or one step at a time? What do you do after your adoption finishes (does that question even make sense)? What result should you expect at 30, 90, and 120 days? How do you get that? Is TDD the same on 20 days as at 360 days? Does it differ only in skill, or is it a completely different practice? We answer all these and a lot more. We show what you should expect for the first 2 years.

  • 8 favorite_border 15forum Pooja Wandile

    Meeting the challenges of agile principles: An offshore Scrum Master perspective

    schedule 10:30 AM - 10:50 AM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Intermediate
     

    The 12 agile principles lay the foundation for a successful agile team and deliver a product that meets customer satisfaction. Every principle is an absolute necessity to build great software and great teams. While these principles have stood the testimony of time over a decade now, much has changed the way we build and deliver software, especially from an offshore perspective. Adoption of agile methods does not simply imply a framework or a process implementation, but it goes beyond that.

    In this talk, I share the experience of a Scrum Master, who in hindsight, look at the challenges such as lack of trust, micro management, lack of technical excellence, managing stakeholder’s expectations etc. and the impact on team’s performance. This is the result of ignoring agile values and principles which could have been avoided. Lastly, we look at the actions taken by the team and Scrum Master to turn on the challenges into a win-win situation for both onshore and offshore teams and become one of the successful agile teams.  

     

  • 1 favorite_border 0forum Naresh Jain

    Agile MythBusters

    schedule 10:30 AM - 11:15 AM
     
    place Sigma
     
    45 mins
     
    Workshop
     
    Advanced
     

    As the popularity of Agile methods have grown, so have the misconceptions or myths associated with Agile also grown. These myths get even more glorified when we talk about them in the offshore or distributed context. And to make matters worse, you can throw in a fixed-price contract spanner into the engine.

    Worry not! In this fun-filled activity, we'll collect facts from the participants that they believe are true and then we'll declare them as confirmed or busted after an interactive (heated) discussion.

10:55
  • 13 favorite_border 7forum Vinodhini

    Robotic Warehouses, Alien Domain, Offshore developers, Visionary customer : Saved by agile

    schedule 10:55 AM - 11:15 AM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Intermediate
     

    Here is a case study of how agile outsourcing can be practically applied even when the business domain is very complex and alien to offshore teams.
    The example is a project in which Exilesoft provided for a leading Norwegian producer of Robotic warehousing solutions. The project involved transforming their legacy application, produced using multiple suppliers and methods, into a newly cast application solution. This project also had its own share of typical challenges.

    • Lacked definitive and reliable documentation,
    • Domain knowledge was limited to a few very busy individuals,
    • Development and redeployment could not interrupt attention to current customers,
    • Complexity was high and design was fragmented, and
    • Focus heavily invested on current product and customer support

    These limitations along with the lack of understanding of agile methods strongly suggested the use of a method adaptive in nature, and not heavily vested in large inflexible legacy elements.
    We commenced the engagement with two pivotal elements; client awareness (agile orientation) and a roadmap of committed involvement. To lay credibility this had to be backed up with proven result delivery in the very early stages. It allowed for flexible adaption, and the creation of an atmosphere that fostered client interest.

    During this session, we will take the audience through a small video clipping of such a warehouse. We will elaborate how the customer and offshore developers worked together using agile in a highly integrated team collaboration model to achieve success within a very short time frame.

    The session will cover the following key areas:

    How such projects can be initiated

    - What type of team model and contract type we used

    - How we did the agile transformation with the customer

    - How the roles were assigned between offshore and onshore team members

    - To improve remote collaboration the tools and techniques we used

    - Techniues learned to get teams up to speed with the new domain

    - As we go along, the process changes we identified and implemented to make things work better.

    - Agile engineering practices and team dynamics that helps in such situations

11:30
  • 2 favorite_border 6forum Raj Anantharaman

    Cross Geo Collaboration and Delivery of Intel's Tablet - Scaled Agile and ALM Tools Story

    schedule 11:30 AM - 12:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Case Study
     
    Intermediate
     

    We all know it takes a group of skilled engineers and developers to deliver any successful product. But what if they are all located in various geos, have different competencies / focus areas (hardware, software), on top of it - they are given a stringent deadline to deliver? In my session I'd like to share how Intel adopted the Scaled Agile framework and a homegrown "Managed Personal Accountability" (MPA) model to deliver the first tablet solution successfully. 

    It took a combination of good Agile planning and execution (Scrum of Scrums), an integrated ALM Toolset, along with performance management metrics of MPA to deliver this project successfully.

  • 15 favorite_border 11forum Abhilash Chandran

    Retrospectives with large projects and (or) multiple teams

    schedule 11:30 AM - 11:50 AM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Intermediate
     

    Retrospectives are the one of the most integral components of any agile methodology.  In scrum a retrospective is typically done after each sprint. This process is simple if team is small or only one team is working on a product. The problem starts increasing exponentially when many teams work on a single product. All the teams have ideas to improve the process and production.  One team may have an entire opposite idea of another. How to bridge this gap?

    Last project executed across different teams (onsite & offshore) and different departments was not a great success. How to learn from the past failures and apply it to future projects?

    In this discussion, I will be talking about some the points which can be easily followed in such scenarios. 

    Why did we did this?

    Normally in a scrum environment we have a single team with Product Owner; they do the retrospectives within team. Team identifies the issues and work on them. Many team falls into this category. It is pretty simple

    Let’s complicate this further.

    • A big product with 10 scrum team
    • Each Team has different PO

    Apart from these main stake holders there are many others who are interested in the success of this application

    • Sales team
    • Documentation team
    • UI design team
    • Architecture and performance team

    In such a scenario, a retrospective at team level will be effective only at granular level. But it leaves a gap in few areas; it helps to bring all the teams together for one big retrospective

    • Apply the improvements made at each team level to the whole program
    • A team's retro action item against the process followed by another team can be discussed at a higher level to find an optimal solution
    • Sometimes two team's retrospective action items may be contradictory. This gathering may point a third solution
    • Sr Product owners and manager will get all the teams together. A common focus and improvement plan can be shared across teams.
    •  All team gets to know about the key concerns at the program level and with other teams.
    • Ultimately it gave a feeling of one big family.

    My experience

    Last large retro organized in our group was a big success. The sales team & architecture team had many ley lessons to take back from this meeting.  Many issues were bought out which could have been solved with better co-ordination across team.  Concrete action plans were made by team for the subsequent release.  Some of the key findings were shared across other program teams also.

  • 1 favorite_border 0forum Ravi Kumar

    Evolutionary Approach for Maturing Agile Adoption in IT Services

    schedule 11:30 AM - 12:15 PM
     
    place Sigma
     
    45 mins
     
    Talk
     
    Intermediate
     

    Change is a necessity and fact of organization sustenance and survival. Some changes are quite disruptive while others evolve gradually. Agile when compared to the many of the other models is radical and requires some fundamental shifts both in culture and traditional management practices. The Indian IT Services industry is at the crossroads of change with a heavy influx of agile projects in the recent past. Effective change in the context of agile with a heavy baggage from the past makes it harder. Business still has to continue and projects must be executed; so how do we go about an effective agile adoption/transition.

    This talk will try and look into the complexity and inhibitors of successful agile adoption in a typical large IT Services organization and questions the viability of certain agile methods such as Scrum and XP. We will explore why evolutionary methods such as Lean/Kanban are better fit and the necessity for evolutionary software development such as emergent design as a core premise for delivering Professional Software Development Services. Finally we also challenge the current status quo that is detrimental to a meaningful agile adoption and suggest few positive changes with Agile IT Services Manifesto.

11:55
  • 11 favorite_border 9forum Sudipta Lahiri

    Capacity Planning for Dynamic Teams

    schedule 11:55 AM - 12:15 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Intermediate
     

    Fixed price (and fixed scope) projects dominate the offshore industry. These projects have offshore/onsite teams. They often have large team size (over 100s of people in one team).

    Agile thinking uses team velocity/ throughput and uses that to project an end date (Kanban system) or how much scope can be accomplished in a given time duration (number of sprints in SCRUM). They assume a stable team. However, this is not applicable for projects. They experience resource and productivity ramp-up issues. Often, resources keep changing as new projects come in. Projects do not have past velocity or throughput data. Extrapolating historical data from other similar projects, though possible, is inaccurate for multiple reasons.

    This talk is based on our experience of working with such project teams. They want to adopt agile methods. We show how they can adopt the Kanban Method and yet do: A) Initial Capacity Planning B) Assess the impact of scope creep to the project end date.

    The session assumes a basic understanding of the Kanban method.

12:30

    Lunch - 60 mins

01:30
  • 1 favorite_border 0forum Kevin Austin

    Scaling Agile Engagement

    schedule 01:30 PM - 02:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Case Study
     
    Beginner
     

    My talk is centred on doing better for our people; creating opportunities and building communities for a better life.

    I explore the actions and impact of a ground-up Agile Transition over the past 18 months, the challenges, what worked well, and how we began on a journey of connecting and growing Agile communities globally.

    A key theme discussed is our primary focus of putting the people we work with first while inspiring moments to challenge, learn, and explore new ways of thinking.

    • Scaling Agile Engagement is particularly applicable to anyone working with a large organization and/or distributed teams

     

     

  • 4 favorite_border 12forum Vinod Sankaranarayanan

    Introducing Agile Knowledge Transfer

    schedule 01:30 PM - 01:50 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Beginner
     

    After more than 5 years of supporting the thetrainline.com platform, ThoughtWorks worked with The Trainline teams to transfer knowledge and context  back to the Trainline Teams.

    This methodology was co-created by ThoughtWorks and Trainline as a healthy sustainable and mature way to transfer knowledge. The transition itself was about a year long and involved multiple agile concepts around remote pairing, program MVP and above all, continuous delivery and non-disruption to business through the process.

    This presentation would take the audience through the experiences and learnings of the process. This session is co-presented by ThoughtWorks and Trainline (vendor and customer) and will provide an insight across multiple spectrums of delivery and business.

  • 4 favorite_border 7forum Lynne Cazaly

    The Girl with the Chisel Tip Marker

    schedule 01:30 PM - 02:15 PM
     
    place Sigma
     
    45 mins
     
    Workshop
     
    Beginner
     

    One of the quickest ways to achieve greater buy-in, clearer communication and higher levels of engagement with team members, stakeholders, sponsors and business units is to get "visual agility". Using cards, stories, post it notes, visual charts, maps, models, metaphors - and most of all, some hand crafted "drawn-in-the-moment" visuals learn some engaging ways to facilitate with visuals in an Agile world. 

    Many people speak about 'making work visible' - showing progress, visualising solutions, scoping out possibilities - having visual agility gives you the skills to step into any role at a moment's notice and help bring clarity to the problem, quicker. This can apply to individual thinking and brainstorming, or group situations when you're presenting your idea or you're working with the group to create a solution. 

    Lynne Cazaly is a communications specialist and master facilitator. Lynne provides clarity to project complexity through workshops, training and visual strategy. Lynne trains, facilitates, speaks and coaches on visual facilitation, visual thinking and other engaging tools for project people, to help boost buy-in, collaboration and engagement.

    Lynne Cazaly is the author of the book 'Visual Mojo - how to capture thinking, convey information and collaborate using visuals'. 

    http://www.lynnecazaly.com.au/visual-mojo-the-book-lynne-caz/

    Included in this session is 30 icons to use straight away which Lynne calls 'Quick Pics'.

    Lynne recently ran the session again in New Zealand at an Agile Wellington Meetup - read their comments here

01:55
  • 24 favorite_border 8forum Harish Krishnaswamy

    Travelogue - To LeanVille

    schedule 01:55 PM - 02:15 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Intermediate
     

    The webMethods R&D division of Software AG (wM) produces industry-leading enterprise products focused on application integration, business process integration and B2B partner integration. This division with more than 450 engineers across 7 locations in the world embarked on the journey of adopting Agile and Lean Software Development practices in 2010.

    The Pain

    The wM business line consists of about 40 Scrum teams delivering more than 30 enterprise products that constitute the webMethods suite across 7 locations in the world. Circa 2007, the suite was a loose collection of multiple products individually developed by teams, many of which were brought together by M&As. It was a hard, painful challenge to integrate and test these products as a single suite and synchronizing major releases. The teams embraced Scrum as the development model - a useful first step but still far from guaranteeing predictability, high standards of quality and productivity at the suite level.

    The Challenge

    • Align multiple, small scrum teams distributed over many locations to one Suite Backlog. Focus them on delivering an integrated Suite by modeling an assembly line from a Lean Manufacturing system. The teams develop and contribute to a single value stream with continuous flow and deliver potentially shippable Suite Build Sets in predictable intervals (4-6weeks).

    • Retain the simplicity of the ‘Agile model’. Allow teams to grow at their pace. The teams work off their individual team backlogs, the suite complexities and priority conflicts largely hidden from them. They experiment with their processes, drive their own local changes and share the learning with the other teams.

     Success:

    Since embracing Lean and Agile practices, we have delivered three successful major Suite releases on time with measured quality. The customer situation has dramatically improved with steadily decreasing customer incidents, response times and hot escalations. More than a 100,000 automated regression tests  verify the suite and we have a potentially shippable Suite build set every 4-6 weeks guaranteeing the highest standards of quality. For faster value delivery, we are now transitioning to 6-monthly releases – the first of which is due to roll out in Q4 2013.

    In this Experience report, I focus on how we aligned scrum teams operating from Germany, U.S, Bulgaria and India to a single backlog, a continuously integrated Suite and a potentially shippable single build set delivered every 4-6 weeks. We will look at the challenges we faced, custom solutions and processes that we designed to realize the Single Suite Vision.

02:30
  • 9 favorite_border 8forum Andrea Heck

    Distributed Product Owner Team for an Agile Medical Development

    schedule 02:30 PM - 03:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Case Study
     
    Advanced
     

    We are developing medical imaging and workflow software in an agile way with development teams distributed to several countries. One of the major challenges is how to set up and communicate within the Product Owner team. There we have to deal with the distribution, e.g., have the Product Owner either onsite with her peers or with her Scrum team, travelling, or with proxy. We need people who are good in two different fields of knowledge: medical and software development. As a third issues, the environment of the customers may be different in different countries.

    We have ramped up local Product Owners in different countries, have found local collaboration customers, and have developed a set of communication channels and workshops how to synchronize Product Owners in the team, share a common vision and backlog with their Scrum teams, and collaborate with customers locally and globally.

  • 2 favorite_border 11forum Raja Bavani

    A Principle-Centered Approach to Distributed Agile (OR) Distributed Agile: Ten Guiding Principles

    schedule 02:30 PM - 02:50 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Beginner
     

    The challenges in distributed agile can be seen under three broad categories viz., a) Communication and Coordination, b) Time Zone Differences and c) Issues related to People, Culture and Leadership Style. Successful teams consciously adhere to certain principles and it is their principle-centered approach that helps them face such challenges and deliver the best.

    Steven Covey wrote: "Principles always have natural consequences attached to them. There are positive consequences when we live in harmony with the principles. There are negative consequences when we ignore them. But because these principles apply to everyone, whether or not they are aware, this limitation is universal. And the more we know of correct principles, the greater is our personal freedom to act wisely." This is true in all situations of life and it includes application of agile methods in geographically distributed teams too.

    This session is to present the ten principles and elaborate 3-4 principles learned through experience in working with project teams and interactions with industry experts, and applied for more than a decade. These ten principles are above and beyond agile manifesto and agile principles. These are related to areas such as context-specific methodology, tools for productivity improvement, infrastructure for communication and coordination, knowledge management, focus on quality, inclusion, collaborative governance, automation, technical debt management, iteration progression and ensuring early success.

  • 2 favorite_border 9forum Carlos Lopes

    Multiple projects, different goals, one thing in common: the codebase!

    schedule 02:30 PM - 03:15 PM
     
    place Sigma
     
    45 mins
     
    Talk
     
    Intermediate
     

    Are you developing new functionalities into branches? Have you ever experienced the pain of merging the changes into trunk? The so called "merge hell" is one of the first and probably the most important smell that tells you've been abusing of your source control manager branching capabilities and, most likely, hurting your productivity and your code quality as well. In order to move towards a continuous delivery approach, the practice of trunk based development suggests ways to avoid this type of issues among others like inconsistent feature sets, code that stays in an undeployable state for a long time, regressions introduced by semantic differences that arise during those joyful merging sessions, integration surprises with the other features, and the like. Even if you are not a developer on your team you will benefit from the examples and techniques presented.

02:55
  • 3 favorite_border 7forum Gopinath R

    3Cs for Agile Project Success - Critical Success Factors & Proven Practices

    schedule 02:55 PM - 03:15 PM
     
    place Esquire
     
    20 mins
     
    Experience Report
     
    Beginner
     

    Agile methodologies are gaining wider acceptance in Software Development and Testing due to its inherent values like Accelerate Time to Market, Eliminate Waste and flexible to adapt changes quickly. Agile practices emphasis on effective communication, collaboration and customer involvement for addressing the challenges in developing the product in dynamic business environment due to fast changing requirements. The co-location of project teams and high customer interaction throughout the project helps in achieving effective communication, team and customer collaboration.

     In an outsourced or offshore Software development, teams are geographically distributed to develop products in a collaborative and cost-effective manner by better utilization of global talents. Adopting agile methodologies helps in better ROI by developing quality products as per changing market needs in short span. Adopting Agile in global software development shall pose few challenges due to wider geographical distance, time zone differences, and cultural aspects and so on.

     

    This paper presents 3Cs – Communication, Collaboration and Customer Involvement as Critical Success Factors that need to be considered while implementing Agile for Global Software Development. It also details proven practices to address the challenges due to distributed agile software development. This paper is based on Author’s experience in executing Outsourced Product Development engagements using Distributed Agile Methodologies for co-creating Telecom products

03:15

    Coffee/Tea Break - 15 mins

03:30
  • 2 favorite_border 0forum Corey Haines

    Rules of Simple Design

    schedule 03:30 PM - 04:15 PM
     
    place Grand Ball Room
     
    45 mins
     
    Tutorial
     
    Beginner
     

    Everyone has acronyms, mnemonics, and a list of rules to guide their everyday software design. In order to get the most out of these age-old gems, one needs to deliberately practices them. Rules are a good way to remind ourselves of these gems.

    Corey Haines emphasies his design guidelines in form of the "4 Rules of Simple Design." Attend this talk to understand the four rules and their importance in everyday programming.

  • 2